Alert archive / South Dakota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 44, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at May 30, 1999, 2:57 PM CDT for Brookings County, South Dakota. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 1999, 2:57 PM CDT (19:57 UTC)
- Expired
- May 30, 1999, 3:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Brookings County, SD
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:40 PM CDT, 17 minutes earlier.
Area forecast discussion, May 30, 2:40 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 240 PM CDT SUN MAY 30 1999 SCATTERED THUNDERSTORMS OVER SD PORTION OF CWA AT THIS TIME...AHEAD OF COLD FRONT CURRENTLY JUST EAST OF MITCHELL. THUNDERSTORM ACTIVITY AIDED BY DAYTIME HEATING...U50-L60 SFC DEWPTS...FRONTAL BNDRY...AND WEAK SHORTWAVE MOVING THROUGH NEBRASKA. EXPECT POTENTIAL FOR SEVERE ACTIVITY TO DIMINISH WITH LOSS OF HEATING TOWARD SUNSET. CLOUDY WITH SCATTERED SHOWERS EXPECTED IN COLD ADVECTION BEHIND FRONT TONIGHT... WITH SOME AFTERNOON LIGHT SHOWERS IN COLD AIR MONDAY. FOR LATER PERIODS...WILL GO WITH A BLEND OF AVN/ETA IDEA...AS IT SEEMS THE NGM IS KEEPING SFC SYSTEM TOO FAR NORTH. BASIC THINKING IS TO KEEP CHANCE OF SHOWERS ACROSS CWA MONDAY NIGHT INTO TUESDAY... WITH LOWEST POPS IN THE NORTH-NORTHWEST...AND HIGHEST IN THE SOUTH. HIGH TEMPERATURES WILL BE COOLER THAN RECENT DAYS...QUESTION IS HOW MUCH SO. AT THIS TIME...WILL GO CLOSER TO FAN GUIDANCE...WITH COOLEST READINGS MONDAY AND JUST A SLIGHT WARMUP FOR TUESDAY. .FSD...NONE. HAMEN
In the hours before
Special weather statement, May 30, 11:16 AM CDT, 3 hours 41 minutes before
SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1116 AM CDT SUN MAY 30 1999 *** THIS SIGNIFICANT WEATHER OUTLOOK FROM THE NATIONAL WEATHER SERVICE PERTAINS ONLY TO CONDITIONS ASSOCIATED WITH THUNDERSTORMS. *** .SYNOPSIS...A WEAK LOW PRESSURE TROUGH AND COLD FRONT WILL MOVE SLOWLY EAST ACROSS THE AREA TODAY AND HELP IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS BY THE EVENING HOURS. CAPES OF 500 TO 2000 J/KG CAN BE EXPECTED THIS EVENING WITH LITTLE SHEAR. MOSTLY LIKELY THE ONLY THREAT OF SEVERE WEATHER FOR OUR AREA WILL BE HAIL. SDZ050-052-057-058-310500- AURORA-BRULE-GREGORY-JERAULD- INCLUDING THE CITIES OF...CHAMBERLAIN 1116 AM CDT SUN MAY 30 1999 FORECAST THROUGH MIDNIGHT: SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON INTO THE EVENING HOURS. * SIGNIFICANT WEATHER: NONE. * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS NOT ANTICIPATED. SDZ038>040-053>056-059>071-MNZ071-097-098-IAZ001-012-020-031-NEZ013- 014-310500- BEADLE-BON HOMME-BROOKINGS-CHARLES MIX-CLAY-DAVISON-DOUGLAS-HANSON- HUTCHINSON-KINGSBURY-LAKE-LINCOLN-MC COOK-MINER-MINNEHAHA-MOODY- SANBORN-TURNER-UNION-YANKTON-LINCOLN MN-PIPESTONE-ROCK-LYON IA- PLYMOUTH-SIOUX-WOODBURY-DAKOTA-DIXON- INCLUDING THE CITIES OF...BROOKINGS...HURON...MITCHELL...SIOUX FALLS... YANKTON...LUVERNE...PIPESTONE...LE MARS...ROCK RAPIDS...SIOUX CENTER... SIOUX CITY 1116 AM CDT SUN MAY 30 1999 FORECAST THROUGH MIDNIGHT: SCATTERED THUNDERSTORMS CAN BE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. * SIGNIFICANT WEATHER: LARGE HAIL...DIME SIZE OR LARGER. * SPOTTER ACTIVATION: SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM. MNZ072-080-081-089-090-IAZ002-003-013-014-021-022-032-310500- COTTONWOOD-JACKSON-LYON MN-MURRAY-NOBLES-BUENA VISTA-CHEROKEE-CLAY IA- DICKINSON-IDA-OBRIEN-OSCEOLA- INCLUDING THE CITIES OF...SLAYTON...WORTHINGTON...SPENCER... SPIRIT LAKE...STORM LAKE 1116 AM CDT SUN MAY 30 1999 FORECAST THROUGH MIDNIGHT: SCATTERED THUNDERSTORMS WILL BE POSSIBLE AFTER 5 PM INTO THE EVENING HOURS. * SIGNIFICANT WEATHER: SMALL HAIL...PEA TO MARBLE SIZE. LOCALLY HEAVY RAIN DURING THE NIGHT. * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS NOT ANTICIPATED. BR
Special weather statement, May 30, 11:16 AM CDT, 3 hours 41 minutes before
SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1116 AM CDT SUN MAY 30 1999 *** THIS SIGNIFICANT WEATHER OUTLOOK FROM THE NATIONAL WEATHER SERVICE PERTAINS ONLY TO CONDITIONS ASSOCIATED WITH THUNDERSTORMS. *** .SYNOPSIS...A WEAK LOW PRESSURE TROUGH AND COLD FRONT WILL MOVE SLOWLY EAST ACROSS THE AREA TODAY AND HELP IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS BY THE EVENING HOURS. CAPES OF 500 TO 2000 J/KG CAN BE EXPECTED THIS EVENING WITH LITTLE SHEAR. MOSTLY LIKELY THE ONLY THREAT OF SEVERE WEATHER FOR OUR AREA WILL BE HAIL. SDZ050-052-057-058-310500- AURORA-BRULE-GREGORY-JERAULD- INCLUDING THE CITIES OF...CHAMBERLAIN 1116 AM CDT SUN MAY 30 1999 FORECAST THROUGH MIDNIGHT: SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON INTO THE EVENING HOURS. * SIGNIFICANT WEATHER: NONE. * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS NOT ANTICIPATED. SDZ038>040-053>056-059>071-MNZ071-097-098-IAZ001-012-020-031-NEZ013- 014-310500- BEADLE-BON HOMME-BROOKINGS-CHARLES MIX-CLAY-DAVISON-DOUGLAS-HANSON- HUTCHINSON-KINGSBURY-LAKE-LINCOLN-MC COOK-MINER-MINNEHAHA-MOODY- SANBORN-TURNER-UNION-YANKTON-LINCOLN MN-PIPESTONE-ROCK-LYON IA- PLYMOUTH-SIOUX-WOODBURY-DAKOTA-DIXON- INCLUDING THE CITIES OF...BROOKINGS...HURON...MITCHELL...SIOUX FALLS... YANKTON...LUVERNE...PIPESTONE...LE MARS...ROCK RAPIDS...SIOUX CENTER... SIOUX CITY 1116 AM CDT SUN MAY 30 1999 FORECAST THROUGH MIDNIGHT: SCATTERED THUNDERSTORMS CAN BE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. * SIGNIFICANT WEATHER: LARGE HAIL...DIME SIZE OR LARGER. * SPOTTER ACTIVATION: SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM. MNZ072-080-081-089-090-IAZ002-003-013-014-021-022-032-310500- COTTONWOOD-JACKSON-LYON MN-MURRAY-NOBLES-BUENA VISTA-CHEROKEE-CLAY IA- DICKINSON-IDA-OBRIEN-OSCEOLA- INCLUDING THE CITIES OF...SLAYTON...WORTHINGTON...SPENCER... SPIRIT LAKE...STORM LAKE 1116 AM CDT SUN MAY 30 1999 FORECAST THROUGH MIDNIGHT: SCATTERED THUNDERSTORMS WILL BE POSSIBLE AFTER 5 PM INTO THE EVENING HOURS. * SIGNIFICANT WEATHER: SMALL HAIL...PEA TO MARBLE SIZE. LOCALLY HEAVY RAIN DURING THE NIGHT. * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS NOT ANTICIPATED. BR
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 1:35 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha, Turner | 30 min |
| May 30, 2:05 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha | 30 min |
| May 30, 2:52 PM CDT | Severe Thunderstorm Warning | FSD | Lake, Moody | 33 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.